MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005015X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to be inflated while attempting to treat a right sub-knee occlusion.There was no reported injury to the patient.This was during a procedure to dilate the tibiofibular trunk in which the 5mm x 15cm 150cm saber pta balloon catheter was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.No leakage was ever observed from anywhere on the device.The balloon catheter was able to be removed easily and remained in one piece during removal.Information regarding the target vessel characteristics, contrast used, contrast to saline ratio, inflation device used, and the completion of the procedure was requested but was not provided.The device was returned for analysis.A non-sterile saber 5mm x 15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received not inflated.Per functional analysis, first the flushing process was applied, a syringe full of water was attached to the guidewire lumen port.Then a positive pressure was applied to flush the device.The water did not flow through the part due to an obstruction in the wire lumen.A lab sample guidewire of the appropriate size was inserted by distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the wire lumen by approximately 23 cm until the obstruction was reached and could not advance further.The lab sample was inserted this time by the wire port.The guidewire traveled inside of the wire lumen by approximately 24 cm from the distal tip until the obstruction was reached and could not advance further.Then an inflator/deflator device was attached to the inflation port.Balloon inflation testing was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.The balloon was inflated as expected and the pressure remained steady.No anomalies were observed.A cross section where the obstruction is located was made to determine what is causing the obstruction finding a piece of detached inner body polyethylene tucked inside the guidewire lumen.The polyethylene material was observed accordioned inside the guidewire lumen.The area where the obstruction is located was inspected with a vision system to obtain a magnified image.An obstruction of approximately 2mm was observed inside of the wire lumen.A product history record (phr) review of lot 82227873 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - unable to inflate¿ was not confirmed, during functional analysis the balloon inflated to its rated burst pressure and remained steady with no anomalies noted to the during inflation.However, subsequent findings of ¿guidewire lumen obstructed¿ was confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, the balloon of a 5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter was unable to be inflated while attempting to treat a right sub-knee occlusion.There was no reported injury to the patient.This was during a procedure to dilate the tibiofibular trunk in which the 5mm x 15cm 150cm saber pta balloon catheter was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, any of the sterile packaging components, and the device was not kinked or damaged in any way prior to being inserted into the patient.No leakage was ever observed from anywhere on the device.The balloon catheter was able to be removed easily and remained in one piece during removal.Information regarding the target vessel characteristics, contrast used, contrast to saline ratio, inflation device used, and the completion of the procedure was requested but was not provided, and the device was not returned as expected.Addendum: product evaluation on 19-oct-2022 revealed a piece of detached inner body polyethylene tucked inside the guide wire lumen.

Brand Name
SABER 5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15676711
Report Number9616099-2022-06069
Device Sequence Number6321152
Product Code LIT
UDI-Device Identifier20705032069189
UDI-Public(01)20705032069189(17)240630(10)82227873
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number48005015X
Device Catalogue Number48005015X
Device Lot Number82227873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight62 KG